Alert archive / Tennessee / Special Weather Statements in 2017

Special Weather Statement, NWS Memphis, TN

April 19, 2017Henderson County, Tennessee

NWS Memphis, TN issued this special weather statement at Apr 19, 2017, 2:08 PM CDT for Henderson County, Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2017, 2:08 PM CDT (19:08 UTC)
Expired
Apr 19, 2017, 3:00 PM CDT
In force
52 min
Issued by
NWS Memphis, TN

County Henderson County, TN

The radar

The Memphis radar (KNQA), 130 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 7.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2017-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2017-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -104 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-104 m²/s²
0-3 km storm-relative helicity
-69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

034 
WWUS84 KMEG 191908
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
208 PM CDT WED APR 19 2017
 
TNZ052>054-192000-
Henderson TN-Chester TN-Madison TN-
208 PM CDT WED APR 19 2017

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CDT
FOR...

Henderson County in western Tennessee...
Northeastern Chester County in western Tennessee...
Southeastern Madison County in western Tennessee...

At 207 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Mifflin, or near
Henderson, moving northeast at 20 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in Henderson...northeastern Chester and southeastern Madison
Counties should monitor this storm closely.

LAT...LON 3539 8852 3549 8870 3582 8850 3582 8840
      3572 8820
TIME...MOT...LOC 1907Z 212DEG 19KT 3551 8857 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Apr 19, 12:21 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Apr 19, 12:21 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1221 PM CDT Wed Apr 19 2017

.UPDATE...

Updated for the 18Z Aviation Discussion

&&

.PREV DISCUSSION... /issued 827 AM CDT Wed Apr 19 2017/

UPDATE...
Updated for adding morning convection in the east.

DISCUSSION...

Light showers continue to congregate across northeast Mississippi
and along the Tennessee River Valley this morning..with QPF
amounts of perhaps a couple of hundredths of an inch. This area
will likely be the focus for activity this afternoon as well as
points farther west to near the Mississippi River. Have updated
the morning precipitation forecast accordingly.

JAB

PREV DISCUSSION... /issued 353 AM CDT Wed Apr 19 2017/

Weak zonal flow aloft will prevail over the Midsouth today and
Thursday. The remnants of midlevel shear axis may help weaken
convective inhibition sufficiently for isolated storms, mainly
east of the MS River. High temps will prevail 5 to 8 degrees above
Tuesday's highs.

Thursday will some midlevel height falls from and upper low
lifting east into the upper Great Lakes. GFS was little further
south with a surface cold front and compared to the ECMWF,
dropping the feature into northeast AR. In any case, expect a
small bump in Thursday afternoon rain chances from earlier
forecasts, due to weak convective inhibition under the right
entrance region of an upper jet core.

Upper flow will become increasingly diffluent on Friday, ahead of
a deepening upper low tracking east across the central plains. 00Z
runs of the GFS and Canadian models join earlier ECMWF runs in
depicting this upper low in a more positive orientation as it
lifts into the Ohio Valley through Saturday night. In addition,
the latest medium range model consensus joins the ECMWF in
bringing strongest frontal convergence / upper level divergence
into the Midsouth early Saturday morning. Given the more positive
orientation to the upper low, the surface front will likely be
slower to drop south and may lead to greater potential for storms
to train early Saturday. The front will finally push south
Saturday evening, as a secondary midlevel trof axis rotates
through. Clouds and a few showers appear in store for Sunday,
until the upper low exits to the south late Sunday afternoon.

Ridging aloft will bring mild temps and fair weather Monday and
Tuesday, in advance of deep height falls over the plains next
Wednesday. Unsettled weather returns to the Midsouth for the mid
to late part of next week.

PWB

&&

.AVIATION...
18Z TAF cycle

VFR conditions should persist for much of the forecast period.
Scattered thunderstorms are possible mainly over eastern sections
of the forecast area this afternoon and then over northwest
sections Thursday morning. Winds will be mainly from the south at
5 to 10 knots for much of the forecast period.

ARS

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Apr 19, 3:02 AM CDT, 11 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
302 AM CDT Wed Apr 19 2017

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-201015-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
302 AM CDT Wed Apr 19 2017

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A few strong to severe storms are possible Thursday night into
Friday as a cold front moves into the region.

Strong to severe thunderstorms are also possible Saturday into
Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

PWB

In the hours before

Special weather statement, Apr 19, 1:17 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Memphis TN
117 PM CDT WED APR 19 2017

TNZ004-191900-
Henry TN-
117 PM CDT WED APR 19 2017

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 200 PM CDT
FOR...

Northwestern Henry County in western Tennessee...

At 117 PM CDT...a strong thunderstorm producing pea size hail or
larger was located over Paris, moving northeast at 25 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northwestern Henry County should monitor this storm
closely.

LAT...LON 3619 8829 3629 8847 3650 8834 3650 8812
      3649 8805 3649 8806 3647 8805 3644 8806
      3643 8805
TIME...MOT...LOC 1817Z 212DEG 20KT 3630 8834
Special weather statement, Apr 19, 1:37 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Memphis TN
137 PM CDT WED APR 19 2017

TNZ054-055-091-092-191930-
Henderson TN-Decatur TN-McNairy TN-Hardin TN-
137 PM CDT WED APR 19 2017

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 230 PM CDT
FOR...

Southeastern Henderson County in western Tennessee...
Southwestern Decatur County in western Tennessee...
Northeastern McNairy County in western Tennessee...
Northwestern Hardin County in western Tennessee...

At 137 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Adamsville, or 10
miles west of Savannah, moving northeast at 20 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in southeastern Henderson...southwestern Decatur...
northeastern McNairy and northwestern Hardin Counties should monitor
this storm closely.

LAT...LON 3508 8836 3517 8855 3538 8842 3538 8839
      3537 8838 3538 8836 3540 8836 3540 8835
      3541 8836 3548 8836 3554 8833 3540 8805
TIME...MOT...LOC 1837Z 212DEG 19KT 3520 8841
Special weather statement, Apr 19, 2:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
208 PM CDT WED APR 19 2017

TNZ052>054-192000-
Henderson TN-Chester TN-Madison TN-
208 PM CDT WED APR 19 2017

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CDT
FOR...

Henderson County in western Tennessee...
Northeastern Chester County in western Tennessee...
Southeastern Madison County in western Tennessee...

At 207 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Mifflin, or near
Henderson, moving northeast at 20 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in Henderson...northeastern Chester and southeastern Madison
Counties should monitor this storm closely.

LAT...LON 3539 8852 3549 8870 3582 8850 3582 8840
      3572 8820
TIME...MOT...LOC 1907Z 212DEG 19KT 3551 8857

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 1:17 PM CDTSpecial Weather StatementMEGHenry43 min
Apr 19, 1:37 PM CDTSpecial Weather StatementMEGHardin53 min
Apr 19, 3:07 PM CDTSpecial Weather StatementMEGBenton38 min

Nearby

Special Weather Statements in Tennessee, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.